Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 357, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2015, 12:44 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 12:44 PM EDT (16:44 UTC)
- Expired
- Aug 23, 2015, 1:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
289
WUUS52 KFFC 231644
SVRFFC
GAC107-163-167-303-231730-
/O.NEW.KFFC.SV.W.0357.150823T1644Z-150823T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA...
JOHNSON COUNTY IN EAST CENTRAL GEORGIA...
EMANUEL COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 130 PM EDT
* AT 1244 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
NEAR RIDDLEVILLE TO NEAR WRIGHTSVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWAINSBORO...SANDERSVILLE...LOUISVILLE...WRIGHTSVILLE...WADLEY...
DAVISBORO...TWIN CITY...HARRISON...BARTOW...GARFIELD...
SUMMERTOWN...RIDDLEVILLE...KITE...MODOC...BLUNDALE...MEEKS...
DONOVAN...MOXLEY...CANOOCHEE AND COLEMANS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3254 8203 3256 8208 3251 8217 3266 8279
3269 8279 3270 8281 3304 8279 3307 8229
3293 8227 3284 8232 3280 8221 3281 8214
3266 8208 3261 8200
TIME...MOT...LOC 1644Z 279DEG 36KT 3295 8267 3271 8267
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
456
WWUS52 KFFC 231703
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT SUN AUG 23 2015
GAC107-163-167-303-231730-
/O.CON.KFFC.SV.W.0357.000000T0000Z-150823T1730Z/
JEFFERSON GA-WASHINGTON GA-JOHNSON GA-EMANUEL GA-
103 PM EDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN JEFFERSON...SOUTHEASTERN WASHINGTON...NORTHEASTERN
JOHNSON AND EMANUEL COUNTIES...
AT 103 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
BARTOW TO 10 MILES NORTHWEST OF SWAINSBORO...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWAINSBORO...LOUISVILLE...WADLEY...DAVISBORO...TWIN CITY...BARTOW...
GARFIELD...SUMMERTOWN...RIDDLEVILLE...KITE...MODOC...BLUNDALE...
MEEKS...MOXLEY...NEW HOME...CANOOCHEE...COLEMANS LAKE...DELLWOOD...
THREE POINTS AND GEORGE L SMITH STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3254 8203 3256 8208 3251 8217 3263 8268
3304 8270 3307 8229 3293 8227 3284 8232
3280 8221 3281 8214 3266 8208 3261 8200
TIME...MOT...LOC 1703Z 279DEG 36KT 3292 8247 3268 8248
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:21 AM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 23, 7:21 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 AM EDT SUN AUG 23 2015 .PREV DISCUSSION... /ISSUED 352 AM EDT SUN AUG 23 2015/ SHORT TERM /TODAY THROUGH MONDAY NIGHT/... THERE ARE A FEW SHOWERS AND THUNDERSTORMS LEFT OVER FROM THE SHORTWAVE THAT MOVED ACROSS THE AREA EARLIER THIS MORNING. THESE STORMS ARE DIMINISHING BUT ANOTHER SHORTWAVE NOW OVER NORTHERN MS WILL MAKE ITS WAY EAST INTO N GA LATER THIS MORNING. THIS WAVE IS DEVELOPING AND THE HI RES MODELS SHOW IT EXPLODING AS IT PUSHES EAST THROUGH AL AND INTO N GA BY 12-14Z. ALL THE HI RES MODELS ARE IN GOOD AGREEMENT SHOWING SHOWERS AND THUNDERSTORMS MAINLY OVER N GA THIS MORNING THEN MOVING SOUTH AND EAST THROUGH THE DAY. INSTABILITY IS EXPECTED TO BE DECENT ACROSS THE AREA WITH CAPES IN THE 500 TO 1500 RANGE AND DECENT LAPSE RATES ALSO. LOOKS LIKE THE BIGGEST THREAT MAY BE THE HEAVY RAIN WITH PWS IN THE 2.0 TO 2.16 RANGE THROUGH 12Z MONDAY. WITH 1 TO 3 INCHES HAVING ALREADY FALLEN ACROSS N GA THIS MORNING ALREADY...ANY MORE RAIN LATER TODAY MAY PUSH SOME OF THE RIVERS AND CREEKS OUT OF THEIR BANKS. MAY ALSO SEE SOME ISOLATED AREAS OF FLASH FLOODING ESPECIALLY IN FORSYTH...GWINNETT...WHITE AND WALTON COUNTIES WHERE THE LARGEST RAINFALL AMOUNTS HAVE FALLEN. AS THIS WAVE AND ASSOCIATED STORMS MOVE EAST OF THE AREA TONIGHT...A LITTLE BIT DRIER AIRMASS MOVES IN BUT A SECOND FRONTAL SYSTEM MOVES BACK INTO N GA BETWEEN 12-18Z MONDAY. THIS FRONT IN VERY WEAK AND DOES NOT HAVE MUCH MOISTURE ASSOCIATED WITH IT. WILL SEE SOME SHRA/TSRA ACTIVITY WITH THIS FRONTAL PASSAGE BUT NOT EXPECTING ANYTHING SEVERE THROUGH MONDAY EVENING. 01 LONG TERM /TUESDAY THROUGH SATURDAY/... MID TO LONG RANGE MODELS SHOW GOOD AGREEMENT WITH A COLD FRONT PUSHING SOUTH OF THE FORECAST AREA BY TUESDAY AFTERNOON... WITH A DRIER... MUCH MORE STABLE AIR MASS IN ITS WAKE. THE PREVAILING NORTHWEST FLOW BEHIND THE FRONT WILL RESULT IN A DRY AND COOLER FORECAST FOR MUCH OF THE EXTENDED... WITH ONLY A SLIGHT CHANCE OF CONVECTION OVER THE FAR SOUTHEAST ZONES FOR THURSDAY THROUGH SATURDAY WHERE THE SEA BREEZE FRONT COULD SPARK A FEW STORMS. OROGRAPHIC LIFT MAY SPARK A FEW AFTERNOON OR EVENING SHOWERS OR THUNDERSTORMS IN THE NORTHEAST GEORGIA MOUNTAINS ON FRIDAY AND SATURDAY. OTHERWISE... THE REST OF THE FORECAST AREA REMAINS POP FREE. MOS GUIDANCES ARE SHOWING MUCH COOLER LOWS IN THE 60S FOR MOST AREAS... WHILE HIGHS IN THE MID AND UPPER 80S... WITH SOME LOWER 90S ARE EXPECTED TO PREVAIL. 39 && .AVIATION... 12Z UPDATE... AN UPPER SHORT WAVE MOVING ACROSS THE AREA THIS MORNING BRINGING SHOWERS AND THUNDERSTORMS TO N GA. A FEW OF THE TAF SITES SEEING PRECIPITATION BUT IT IS STILL DEVELOPING SO EXPECT THEM TO ALL SEE SOME PRECIP BY 12-14Z. CEILINGS SHOULD STAY IN THE VFR TO MVFR RANGE WITH SOME ISOLATED IFR READINGS IN AND AROUND ANY STRONGER STORMS. WINDS ARE OUT OF THE E TO SE BUT WILL TURN TO THE W TO NW BY 14Z. WIND SPEEDS WILL STAY IN THE 5-10KT RANGE. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 71 92 69 / 70 40 30 10 ATLANTA 88 73 89 67 / 60 20 30 5 BLAIRSVILLE 83 66 83 58 / 60 20 20 5 CARTERSVILLE 88 70 88 63 / 70 20 20 5 COLUMBUS 91 74 93 70 / 60 20 30 20 GAINESVILLE 86 71 88 67 / 70 30 30 5 MACON 91 73 93 71 / 60 40 30 20 ROME 89 71 88 62 / 70 20 20 5 PEACHTREE CITY 89 71 90 66 / 60 20 30 10 VIDALIA 91 73 94 74 / 60 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Aug 23, 3:12 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 AM EDT SUN AUG 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240715- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 312 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY... ...A FEW STORMS COULD BE STRONG TO SEVERE... WEATHER HAZARDS EXPECTED... THE MAIN STORM THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... STRONG TO POTENTIALLY DAMAGING WIND GUSTS... SMALL HAIL AND LOCALLY HEAVY RAIN. MINOR FLOODING ALONG LOW LYING... FLOOD PRONE CREEKS AND ROADWAYS IS POSSIBLE. DISCUSSION... A STRONG UPPER DISTURBANCE WILL SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS COULD BECOME STRONG... AND POSSIBLY SEVERE. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH GEORGIA THIS MORNING AND AFTERNOON... WHILE THE BEST THUNDERSTORM CHANCES ACROSS CENTRAL GEORGIA WILL BE THIS AFTERNOON AND EVENING. THE UPPER DISTURBANCE AND THUNDERSTORM THREAT SHOULD PUSH EAST OF THE AREA BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA. EXPECT LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING TO BE THE MOST LIKELY HAZARDS. A COLD FRONT WILL PUSH SOUTH OF THE AREA BY TUESDAY NIGHT... WITH A DRIER MORE STABLE AIR MASS SETTLING OVER THE AREA INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 23, 11:21 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT SUN AUG 23 2015
GAZ095-105-107-231600-
HOUSTON GA-DOOLY GA-PULASKI GA-
1121 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOUSTON...NORTHEASTERN
DOOLY AND NORTHWESTERN PULASKI COUNTIES UNTIL NOON EDT...
AT 1121 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
UNADILLA TO NEAR PINEHURST...AND MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HAWKINSVILLE...UNADILLA...PINEHURST...HARTFORD...MOCK SPRINGS...
PULASKI STATE PRISON AND BROWNDALE.
LAT...LON 3215 8385 3230 8376 3234 8343 3232 8341
3213 8359
TIME...MOT...LOC 1521Z 270DEG 19KT 3228 8372 3219 8381Special weather statement, Aug 23, 11:41 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 AM EDT SUN AUG 23 2015
GAZ073-074-084-085-096-097-109-231630-
JOHNSON GA-DODGE GA-BLECKLEY GA-WILKINSON GA-WASHINGTON GA-
LAURENS GA-BALDWIN GA-
1141 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
NORTHWESTERN DODGE...BLECKLEY...WILKINSON...SOUTHWESTERN
WASHINGTON...NORTHERN LAURENS AND SOUTHERN BALDWIN COUNTIES UNTIL
1230 PM EDT...
AT 1141 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 6
MILES NORTHWEST OF IVEY TO NEAR ALLENTOWN TO NEAR COCHRAN...AND
MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...COCHRAN...IRWINTON...EAST DUBLIN...GORDON...CHESTER...
IVEY...MCINTYRE...DEXTER...DUDLEY...CADWELL...TOOMSBORO...RENTZ...
OCONEE...DANVILLE...MONTROSE...ALLENTOWN...DEEPSTEP...TUCKERS
CROSSROAD AND HEBRON.
LAT...LON 3237 8344 3255 8329 3258 8323 3261 8324
3263 8323 3291 8338 3293 8336 3300 8338
3303 8295 3261 8273 3231 8299
TIME...MOT...LOC 1541Z 273DEG 28KT 3297 8336 3263 8316 3241 8339Special weather statement, Aug 23, 11:52 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT SUN AUG 23 2015
GAZ038-039-050-051-061-062-073>075-231630-
TALIAFERRO GA-GLASCOCK GA-WASHINGTON GA-OGLETHORPE GA-BALDWIN GA-
GREENE GA-WILKES GA-HANCOCK GA-WARREN GA-
1152 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WESTERN GLASCOCK...
NORTHWESTERN WASHINGTON...SOUTHERN OGLETHORPE...EASTERN BALDWIN...
NORTHEASTERN GREENE...WILKES...EASTERN HANCOCK AND WARREN COUNTIES
UNTIL 1230 PM EDT...
AT 1152 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR RAYLE TO 9 MILES NORTHEAST OF SPARTA TO NEAR DEEPSTEP...AND
MOVING EAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...WARRENTON...SPARTA...GIBSON...CRAWFORDVILLE...TIGNALL...
NORWOOD...MITCHELL...RAYLE...SHARON...CAMAK...SPRINGFIELD...
WARTHEN...ALEXANDER STEPHENS PARK...CULVERTON...REESE...METASVILLE...
SANDY CROSS...FLORAL HILL AND AGRICOLA.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3363 8262 3362 8262 3361 8265 3346 8259
3341 8255 3335 8255 3335 8253 3304 8270
3302 8312 3337 8295 3379 8302 3394 8263
3386 8261 3387 8257 3383 8260 3364 8248
TIME...MOT...LOC 1552Z 253DEG 29KT 3374 8294 3340 8288 3305 8306Special weather statement, Aug 23, 12:03 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT SUN AUG 23 2015
GAZ096-097-107>109-231645-
DODGE GA-BLECKLEY GA-LAURENS GA-WILCOX GA-PULASKI GA-
1203 PM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHWESTERN BLECKLEY...
SOUTHERN LAURENS...NORTHEASTERN WILCOX AND PULASKI COUNTIES UNTIL
1245 PM EDT...
AT 1202 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAWKINSVILLE...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...HAWKINSVILLE...ABBEVILLE...PINEVIEW...RHINE...CHAUNCEY...
UNION...DUBOIS...HARTFORD...PULASKI STATE PRISON...CEDAR CREEK...
WALLACE...MOBLEY CROSSING...OCMULGEE BANKS...GODWINSVILLE...FIVE
POINTS...FINLEYSON...CEDAR GROVE...BAILEYS PARK AND EMPIRE.
LAT...LON 3216 8360 3236 8344 3229 8285 3191 8321
TIME...MOT...LOC 1602Z 298DEG 26KT 3221 8342Special weather statement, Aug 23, 12:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT SUN AUG 23 2015
GAZ074-076-085-086-097-098-111>113-231715-
JOHNSON GA-WHEELER GA-MONTGOMERY GA-WASHINGTON GA-LAURENS GA-
TOOMBS GA-TREUTLEN GA-EMANUEL GA-JEFFERSON GA-
1215 PM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHERN WHEELER...
NORTHERN MONTGOMERY...SOUTHEASTERN WASHINGTON...NORTHEASTERN
LAURENS...NORTHERN TOOMBS...TREUTLEN...EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 115 PM EDT...
AT 1214 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR DEEPSTEP TO 7 MILES WEST OF WRIGHTSVILLE TO CADWELL...AND MOVING
EAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...SANDERSVILLE...SOPERTON...LOUISVILLE...WRIGHTSVILLE...
WADLEY...DAVISBORO...TENNILLE...ADRIAN...STILLMORE...HARRISON...OAK
PARK...BARTOW...SUMMERTOWN...NUNEZ...RIDDLEVILLE...TARRYTOWN...
KITE...MODOC AND COVENA.
LAT...LON 3238 8223 3235 8225 3233 8224 3223 8225
3231 8298 3261 8273 3303 8294 3307 8229
3293 8227 3284 8232 3280 8221 3281 8217
TIME...MOT...LOC 1614Z 258DEG 34KT 3299 8295 3271 8285 3235 8305Special weather statement, Aug 23, 12:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT SUN AUG 23 2015
GAZ051-061-062-074>076-231715-
TALIAFERRO GA-GLASCOCK GA-WASHINGTON GA-JEFFERSON GA-HANCOCK GA-
WARREN GA-
1234 PM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALIAFERRO...GLASCOCK...
NORTHERN WASHINGTON...NORTHERN JEFFERSON...EASTERN HANCOCK AND WARREN
COUNTIES UNTIL 115 PM EDT...
AT 1233 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR CAMAK TO NEAR DAVISBORO...AND MOVING SOUTHEAST AT 65 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WARRENTON...GIBSON...WRENS...STAPLETON...AVERA...NORWOOD...
MITCHELL...CAMAK...EDGE HILL...EDGEHILL...STELLAVILLE...WARTHEN...
STAPLETONS CROSSROADS...CULVERTON...REESE...BASTONVILLE...AGRICOLA...
CADLEY...DOWNS AND RAYTOWN.
LAT...LON 3306 8229 3306 8302 3361 8275 3361 8265
3346 8259 3341 8255 3335 8255 3334 8245
3331 8240 3331 8234 3327 8226 3323 8223
TIME...MOT...LOC 1633Z 296DEG 55KT 3345 8258 3304 8267The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:52 PM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| Aug 22, 10:08 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Aug 22, 10:16 PM EDT | Special Weather Statement | FFC | Chattooga | 44 min |
| Aug 22, 10:39 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Aug 22, 10:46 PM EDT | Special Weather Statement | FFC | Floyd | 44 min |
| Aug 22, 11:00 PM EDT | Special Weather Statement | FFC | Pickens | 45 min |
| Aug 22, 11:09 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 36 min |
| Aug 22, 11:18 PM EDT | Special Weather Statement | FFC | White | 42 min |
| Aug 22, 11:22 PM EDT | Special Weather Statement | FFC | Floyd | 38 min |
| Aug 22, 11:35 PM EDT | Special Weather Statement | FFC | Hall | 40 min |
| Aug 22, 11:38 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 37 min |
| Aug 22, 11:49 PM EDT | Special Weather Statement | FFC | Forsyth | 41 min |
| Aug 22, 11:59 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Aug 23, 12:06 AM EDT | Special Weather Statement | FFC | White | 24 min |
| Aug 23, 12:13 AM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Aug 23, 12:15 AM EDT | Special Weather Statement | FFC | Oconee, Walton | 45 min |
| Aug 23, 12:22 AM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Aug 23, 12:27 AM EDT | Special Weather Statement | FFC | Banks | 33 min |
| Aug 23, 12:29 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 31 min |
| Aug 23, 1:01 AM EDT | Special Weather Statement | FFC | DeKalb, Rockdale, Walton | 29 min |
| Aug 23, 1:09 AM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Aug 23, 1:30 AM EDT | Special Weather Statement | FFC | Morgan, Rockdale, Walton | 30 min |
| Aug 23, 1:54 AM EDT | Flash Flood Warning | FFC | Walton | 4 hr |
| Aug 23, 1:57 AM EDT | Special Weather Statement | FFC | Morgan, Oconee, Walton | 33 min |
| Aug 23, 2:41 AM EDT | Special Weather Statement | FFC | Greene | 34 min |
| Aug 23, 3:20 AM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Warren, Wilkes | 40 min |
| Aug 23, 4:15 AM EDT | River Flood Warning | FFC | Forsyth | 7 days |
| Aug 23, 5:44 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Aug 23, 6:07 AM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Aug 23, 6:14 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 7 days |
| Aug 23, 6:23 AM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 23, 6:44 AM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Aug 23, 6:59 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 31 min |
| Aug 23, 7:15 AM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Aug 23, 7:21 AM EDT | Special Weather Statement | FFC | Paulding | 39 min |
| Aug 23, 7:44 AM EDT | Special Weather Statement | FFC | Douglas, Fulton | 31 min |
| Aug 23, 7:56 AM EDT | Special Weather Statement | FFC | Carroll, Heard | 49 min |
| Aug 23, 8:12 AM EDT | Special Weather Statement | FFC | Clayton, Cobb, Fayette, Fulton | 33 min |
| Aug 23, 8:37 AM EDT | Special Weather Statement | FFC | DeKalb, Henry | 23 min |
| Aug 23, 8:41 AM EDT | Special Weather Statement | FFC | Carroll, Coweta, Heard, Meriwether, Troup | 49 min |
| Aug 23, 8:53 AM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Aug 23, 8:55 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 33 hr |
| Aug 23, 9:02 AM EDT | Special Weather Statement | FFC | Lamar, Upson | 28 min |
| Aug 23, 9:07 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Gwinnett, Henry, Lumpkin, Rockdale | 38 min |
| Aug 23, 9:26 AM EDT | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Taylor | 49 min |
| Aug 23, 9:43 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Butts, Clarke, Clayton, DeKalb and 12 more | 47 min |
| Aug 23, 10:03 AM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach | 42 min |
| Aug 23, 10:18 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Macon, Peach | 42 min |
| Aug 23, 10:26 AM EDT | Special Weather Statement | FFC | Baldwin, Clarke, Greene, Jackson, Jasper, Jones and 5 more | 49 min |
| Aug 23, 10:37 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Jones, Peach, Twiggs | 53 min |
| Aug 23, 11:05 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Houston, Jones, Pulaski and 2 more | 40 min |
| Aug 23, 11:12 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Oconee, Putnam | 48 min |
| Aug 23, 11:21 AM EDT | Special Weather Statement | FFC | Dooly | 39 min |
| Aug 23, 11:41 AM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Wilkinson | 49 min |
| Aug 23, 11:52 AM EDT | Special Weather Statement | FFC | Glascock, Taliaferro, Warren, Wilkes | 38 min |
| Aug 23, 12:03 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Aug 23, 12:03 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 42 min |
| Aug 23, 12:15 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson, Treutlen, Washington | 60 min |
| Aug 23, 12:34 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 41 min |
| Aug 23, 12:49 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Wheeler, Wilcox | 41 min |
| Aug 23, 1:30 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 45 min |
| Aug 23, 2:21 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Aug 23, 3:18 PM EDT | Special Weather Statement | FFC | Crisp | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.